Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 18, NWS Lake Charles, LA

April 24, 2025Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this flash flood warning at Apr 24, 2025, 12:36 AM CDT for Jefferson County, Orange County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2025, 12:36 AM CDT (05:36 UTC)
Expired
Apr 24, 2025, 3:30 AM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 76 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2025-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 615 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2025-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
615 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

844 
WGUS54 KLCH 240536
FFWLCH
TXC245-361-240830-
/O.NEW.KLCH.FF.W.0018.250424T0536Z-250424T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1236 AM CDT Thu Apr 24 2025

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  East Central Jefferson County in southeastern Texas...
  South Central Orange County in southeastern Texas...

* Until 330 AM CDT.

* At 1236 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. The expected rainfall rate is 2 to 4 inches per hour. 
  Additional rainfall amounts of 1 to 3 inches are possible in the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Port Arthur, Nederland, Groves, Port Neches, Central Gardens and 
  Southeast Texas Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 2997 9405 3001 9403 3004 9393 2998 9384
      2990 9401

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-4 INCHES IN 1 HOUR

$$

24
2 follow-up statements
520 
WGUS74 KLCH 240727
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
227 AM CDT Thu Apr 24 2025

TXC361-240737-
/O.CAN.KLCH.FF.W.0018.000000T0000Z-250424T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange TX-
227 AM CDT Thu Apr 24 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTH CENTRAL ORANGE 
COUNTY...

Heavy rainfall has ended and flooding is no longer expected to pose 
a threat.

&&

LAT...LON 3001 9396 3000 9395 2999 9393 3000 9391
      2999 9390 2998 9388 2998 9387 2998 9386
      2994 9394 2993 9401 2997 9405 3001 9403
      3001 9398

$$

TXC245-240830-
/O.CON.KLCH.FF.W.0018.000000T0000Z-250424T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson TX-
227 AM CDT Thu Apr 24 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT EARLY THIS 
MORNING FOR EAST CENTRAL JEFFERSON COUNTY...

At 227 AM CDT, Doppler radar indicated thunderstorms producing heavy 
rain have diminished across the warned area. Radar estimates suggest 
between 2 and 4 inches of rain have fallen. Flooding impacts will 
continue, but no additional rainfall is expected. Flash flooding is 
ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Port Arthur, Nederland, Groves, Port Neches, Central Gardens and 
  Southeast Texas Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3001 9396 3000 9395 2999 9393 3000 9391
      2999 9390 2998 9388 2998 9387 2998 9386
      2994 9394 2993 9401 2997 9405 3001 9403
      3001 9398

FLASH FLOOD...RADAR INDICATED

$$

24
123 
WGUS74 KLCH 240828 RRA
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
328 AM CDT Thu Apr 24 2025

TXC245-240838-
/O.EXP.KLCH.FF.W.0018.000000T0000Z-250424T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson TX-
328 AM CDT Thu Apr 24 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 330 AM CDT EARLY THIS MORNING 
FOR EAST CENTRAL JEFFERSON COUNTY...

Flood waters are receding, and the heavy rain has ended. Flooding is 
no longer expected to pose a threat.

&&

LAT...LON 3001 9396 3000 9395 2999 9393 3000 9391
      2999 9390 2998 9388 2998 9387 2998 9386
      2994 9394 2993 9401 2997 9405 3001 9403
      3001 9398

$$

24

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 10:03 PM CDT, 2 hours 33 minutes earlier. Its key messages:

  • A moist and unstable air mass will remain in place for the remainder of the week with mainly scattered diurnal showers and thunderstorms.
  • An upper level ridge will build in over the weekend into early next week limiting any shower activity with hot and humid conditions.
Area forecast discussion, Apr 23, 10:03 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1003 PM CDT Wed Apr 23 2025

...New UPDATE...

.KEY MESSAGES...

- A moist and unstable air mass will remain in place for the
  remainder of the week with mainly scattered diurnal showers and
  thunderstorms.

- An upper level ridge will build in over the weekend into early
  next week limiting any shower activity with hot and humid
  conditions.

&&

.UPDATE...
Wx map shows surface high pressure off the Southeast U.S. ridging
westward across the Gulf, keeping southeast winds across the area.
Satellite and radar showing remnant MCV over the Texas/Louisiana
border generating additional showers and thunderstorms across Central
and Southwest Louisiana. Latest short term guidance, mainly the
HRRR, does pick up on this feature, and keeps intermittent showers
and occasional thunderstorms this evening into the early morning
hours across this area. WPC continues the marginal risk of excessive
rainfall continues across this area this evening and overnight.
Updated the forecast to increase chances of showers and thunderstorms
across this area. Otherwise, overnight lows in the mid 60s to
near 70 expected.

08/DML

&&

.SHORT TERM...
(Tonight through Friday night)
Issued at 318 PM CDT Wed Apr 23 2025

Showers and thunderstorms today have been mainly focused over
southeast Texas with energy from a left over MCS. Activity has
been more isolated over Louisiana as cloud cover has help limit
daytime heating and instability.

Shower activity will gradually wind down this evening after
sunset. With more stable conditions overnight, expect more low
clouds and patchy fog.

Surface ridge to the east will continue to bring low level
southerly flow and plenty of Gulf moisture into the forecast area
for the next few days. Meanwhile, zonal pattern aloft will allow
for weak perturbations to move across to interact with the Gulf
moisture and any residual mesoscale surface boundaries and daytime
heating to produce scattered showers and thunderstorms through
Friday. At this time, parameters for severe weather are not too
impressive. Heavy rainfall may be a factor, especially if the
shower activity falls over locations that have received a decent
amount of recent rainfall.

Rua

&&

.LONG TERM...
(Saturday through next Tuesday)
Issued at 324 PM CDT Wed Apr 23 2025

Low level southerly flow and moisture will continue over the
weekend into early next week. However, an upper level ridge is
expected to build in from northern Old Mexico. This ridge will
bring drier air in the mid levels to help cap the atmosphere and
limit convection.

With the lack of convection and a continuation of low level
moisture, hot and humid conditions, especially for April, can be
expected in the long term.

Rua

&&

.AVIATION...
(00Z TAFS)

Radar showing two clusters of TSRA, both affecting BPT and AEX for
the next couple of hours. Elsewhere, VCTS left at LCH for any
showers that develop ahead of the cluster over SE TX the next
couple of hours. For LFT/ARA, not anticipating much convection to
affect these terminals this afternoon/early evening. MVFR
visibilities & ceilings expected by 08z, with intermittent IFR
visibilities & ceilings between 09-13z at all sites. Expecting
another round of TSRA between 18-24z Thursday for AEX highlighting
with a PROB30 group for TSRA. Further south at BPT/LCH/LFT/ARA
with lower chances of shower and thunderstorms, will only mention
VCTS during this time period.

08/DML

&&

.MARINE...
Issued at 326 PM CDT Wed Apr 23 2025

A surface ridge east of Florida will extend across into the
coastal waters for the remainder of the week into the weekend.
This will keep a persistent light to modest southerly flow with
mainly low seas.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  65  83  66  86 /  60  60  10  40
LCH  70  84  70  84 /  30  30   0  20
LFT  69  84  69  86 /  30  50  10  20
BPT  70  84  71  84 /  50  20  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...08
LONG TERM....08
AVIATION...08

In the hours before

Special weather statement, Apr 23, 8:45 PM CDT, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
845 PM CDT Wed Apr 23 2025

LAZ030-073-141-241-TXZ260-262-516-616-240230-
West Cameron LA-Southern Calcasieu LA-Beauregard LA-
Northern Calcasieu LA-Northern Orange TX-Southern Newton TX-
Southern Orange TX-Northern Newton TX-
845 PM CDT Wed Apr 23 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CAMERON...
SOUTHWESTERN BEAUREGARD AND WESTERN CALCASIEU PARISHES...SOUTHWESTERN
NEWTON AND EASTERN ORANGE COUNTIES THROUGH 930 PM CDT...

At 845 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Old Salem to near Starks to West Orange.
Movement was east at 20 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vegetation and outdoor objects is possible.

Locations impacted include...
Pinehurst, Vinton, Deweyville, Lunita, Bivens, Buhler, Starks, Forest
Heights, Toomey, Old Salem, Orange, Edgerly, Devils Pocket, Fields,
De Quincy, Bancroft, Oretta, West Orange, Bridge City, and Sulphur.

This includes the following highways...
 Interstate 10 in Texas between mile markers 880 and 875.
 Interstate 10 in Louisiana between mile markers 1 and 19.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3071 9345 3035 9335 2998 9345 2997 9384
      3027 9376 3055 9384
TIME...MOT...LOC 0145Z 256DEG 19KT 3050 9375 3029 9369 3006 9375

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

Slaughter
Special weather statement, Apr 23, 9:32 PM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
932 PM CDT Wed Apr 23 2025

LAZ030-031-073-141-241-TXZ516-616-240315-
West Cameron LA-Southern Calcasieu LA-Allen LA-Beauregard LA-
Northern Calcasieu LA-Northern Orange TX-Southern Orange TX-
932 PM CDT Wed Apr 23 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CAMERON...
BEAUREGARD...WESTERN CALCASIEU...SOUTHWESTERN ALLEN PARISHES IN
SOUTHWESTERN LOUISIANA AND SOUTHEASTERN ORANGE COUNTIES THROUGH 1015
PM CDT...

At 931 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Merryville to near De Quincy to West
Orange. Movement was northeast at 35 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vegetation and outdoor objects is possible.

Locations impacted include...
Singer, Vinton, Bivens, Toomey, Moss Bluff, De Ridder, Sulphur,
Orange, Gillis, Edgerly, De Quincy, Oretta, Ragley, Carlyss,
Longville, Buhler, Westlake, Fields, Tulla, and Bundick Lake.

This includes the following highways...
 Interstate 10 in Texas between mile markers 880 and 878.
 Interstate 10 in Louisiana between mile markers 1 and 29.
 Interstate 210 between mile markers 1 and 3.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3088 9308 3047 9305 3042 9309 3042 9313
      3038 9313 3038 9312 3002 9340 2998 9387
      3033 9358 3070 9362 3088 9323
TIME...MOT...LOC 0231Z 238DEG 30KT 3069 9350 3038 9346 3005 9376

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

Slaughter
Special weather statement, Apr 23, 10:17 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1017 PM CDT Wed Apr 23 2025

LAZ030-141-241-240400-
Southern Calcasieu LA-Beauregard LA-Northern Calcasieu LA-
1017 PM CDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL BEAUREGARD AND
CENTRAL CALCASIEU PARISHES THROUGH 1100 PM CDT...

At 1016 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sulphur, moving east at 10 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vegetation and outdoor objects is possible.

Locations impacted include...
Westlake, Carlyss, Lake Charles, Lake Charles Regional Airport,
Buhler, Moss Bluff, Sulphur, and Gillis.

This includes the following highways...
 Interstate 10 in Louisiana between mile markers 15 and 31.
 Interstate 210 between mile markers 1 and 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3008 9351 3029 9345 3052 9341 3050 9317
      3005 9322
TIME...MOT...LOC 0316Z 254DEG 9KT 3024 9337

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

Slaughter

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 11:15 PM CDTFlash Flood WarningLCHOrange4 hr
Apr 24, 8:55 AM CDTRiver Flood WarningLCHNewton, Orange39 days

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.